Alert archive / Kentucky / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 4, 2007, 6:16 PM EDT for 4 counties in Kentucky. It took effect at May 5, 2007, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 6:16 PM EDT (22:16 UTC)
- In effect from
- May 5, 2007, 2:00 AM EDT
- Expired
- May 5, 2007, 1:50 AM EDT
- In force
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KRLX 042216 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 616 PM EDT FRI MAY 4 2007 VAZ003-004-WVZ024-033-042330- /O.CAN.KRLX.FF.A.0001.000000T0000Z-070505T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKENSON-BUCHANAN-MINGO-MCDOWELL- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... WILLIAMSON...WELCH...GARY...WAR 616 PM EDT FRI MAY 4 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. HEAVIER RAINS ARE REMAINING TO THE WEST OF THE REGION. $$ KYZ101>103-105-050615- /O.NEW.KRLX.FF.A.0002.070505T0600Z-070505T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 616 PM EDT FRI MAY 4 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KENTUCKY... INCLUDING THE FOLLOWING AREAS...BOYD...CARTER...GREENUP AND LAWRENCE KY. * FROM 2 AM EDT SATURDAY THROUGH SATURDAY AFTERNOON * AN AREA OF THUNDERSTORMS AND SHOWERS IS EXPECTED TO ORIENT ITSELF FROM NORTH TO SOUTH OVER PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO LATE FRIDAY NIGHT INTO SATURDAY MORNING. THIS MAY ALLOW NUMEROUS STORMS TO DROP REPEATED MODERATE TO HEAVY RAINS OVER THE SAME AREAS IN THE AFFECTED COUNTIES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
1 follow-up statement
000 WGUS61 KRLX 050550 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 150 AM EDT SAT MAY 5 2007 KYZ101>103-105-050700- /O.CAN.KRLX.FF.A.0002.070505T0600Z-070505T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 150 AM EDT SAT MAY 5 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KENTUCKY HAS BEEN CANCELLED. RAINFALL TODAY IS NOT EXPECTED TO CAUSE HIGH WATER...THEREFORE THE WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 4, 3:09 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 4, 3:09 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 309 PM EDT FRI MAY 4 2007 .SYNOPSIS... A WARM FRONT JUST TO OUR SOUTH WILL DRIFT NORTHWARD INTO CENTRAL WEST VIRGINIA TONIGHT...THEN DROP SOUTHWARD AS A COLD FRONT SATURDAY AFTERNOON. HIGH PRESSURE BUILDS IN SUNDAY DOMINATING INTO MID WEEK. && .NEAR TERM /THROUGH SATURDAY/... FLASH FLOOD WATCH CONTINUES FOR FAR SOUTHERN AREAS THROUGH EARLY THIS EVENING. WARM FRONT TO OUR SOUTH WILL DRIFT ONLY VERY SLOWLY NORTHWARD TODAY...GETTING INTO FAR SOUTHERN AREAS LATER THIS AFTERNOON. HAVE CONFINED POPS TO THIS BOUNDARY AND SOUTHWARD...THAT IS...ACROSS THE SOUTHERN COAL FIELDS OF WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS AFTERNOON. DYNAMICS ARE NOT FAVORABLE TO SUPPORT OVERRUNNING ACTIVITY TO THE NORTH OF THE FRONT. WITH CLOUDS PUSHING MORE SLOWLY NORTHWARD THIS AFTERNOON...HAVE INCREASED SUNSHINE AND MAX TEMPS BY A COUPLE OF DEGREES ACROSS THE NORTH. AM CONCERNED FOR POTENTIAL WATER PROBLEMS ACROSS THE FAR SOUTHERN COAL FIELDS THIS AFTERNOON IF GOOD THUNDERSTORM ACTIVITY GETS GOING...SO HAVE ISSUED FLASH FLOOD WATCH THROUGH EARLY THIS EVENING. ALTHOUGH FAIRLY SIMILAR IN THE MASS FIELDS WITH THE UPPER LOW...GENERALLY PREFER THE GFS OVER THE NAM WITH THE QPF FIELD...KEEPING THE GOOD STUFF SOMEWHAT MORE SUPPRESSED. UPPER LOW OVER THE MID MISSISSIPPI VALLEY WILL LIFT OVER THE SHORT WAVE UPPER RIDGE IN PLACE OVER THE GREAT LAKES AND OHIO VALLEY...THEN DROP SOUTH AND EAST ACROSS AREA ON SATURDAY. SO...I BELIEVE THE NAM IS TOO AGGRESSIVE IN PULLING THINGS TOO FAR NORTH. HOWEVER...DO PREFER THE MILDER MET TEMP GUIDANCE DUE TO THE CLOUDS AND HIGHER DEW POINTS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... WEAK WAVE COMING ACROSS RIDGE AND SLIDING TO THE SOUTHEAST ON SATURDAY NIGHT WILL TAKE PRECIPITATION QUICKLY SOUTHEASTWARD. HIGH PRESSURE BUILDING IN FROM THE NORTHEAST WILL BRING A GOOD DRY ATMOSPHERE WHICH SHOULD MEAN FEW CLOUDS SUNDAY THROUGH MONDAY. WITH THE ABUNDANT SUN HAVE GONE A FEW DEGREES ABOVE MAV HIGH TEMPERATURE FORECAST FOR MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... PATTERN FOR THE EXTENDED LOOKS LETHARGIC...WITH CUT OFF LOW HANGING UP OFFSHORE THE CAROLINAS...AND ANOTHER AMPLIFIED TROUGH OVER THE CENTRAL TO HIGH PLAINS. FOR US...A STUCK PATTERN MEANS PERSISTENT HIGH PRESSURE...SURFACE HIGH FROM THE MID ATLANTIC TO NEW ENGLAND...AND RIDGING ALOFT DRIFTING IN FROM THE WEST. ABOVE NORMAL TEMPS EXPECTED TUE-THU...THOUGH CONTINUED GOOD RADIATIVE COOLING MONDAY NIGHT. SLIGHTLY MORE LOW LEVEL MOISTURE DURING FOLLOWING NIGHTS...AS LIGHT RETURN FLOW ENSUES...THUS NOT QUITE AS COOL THEN. IN THE MODELS...THE WESTERN UPPER TROUGH EVENTUALLY MERGES INTO THE FASTER NORTHERN FLOW...AND DRAGS A FRONT OUR WAY. AGREE WITH HPC ON KEEPING ONLY LOW CHANCE POPS FOR SOME OF THE CWA ON THURSDAY /ALONG SOME SORT OF A WEAK STATIONARY OR WARM FRONTAL BOUNDARY AHEAD OF SYSTEM/...WITH PEAK POPS DELAYING UNTIL COLD FRONT FRIDAY. I WOULD NOT BE SURPRISED IF FUTURE MODEL RUNS PUSH THIS OFF EVEN FURTHER IN TIME. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... CLOUDS CONTINUE TO DRIFT NORTHWARD THIS AFTERNOON AS WARM FRONT TO OUR SOUTH LIFTS VERY SLOWLY NORTHWARD. ALL SHOWERS/THUNDERSTORMS STILL CONFINED ACROSS OUR FAR SOUTHERN AREA EARLY THIS AFTERNOON. EXPECT VFR CEILINGS (4000-8000 FOOT) NOW IN THE SOUTH TO SLOWLY SPREAD NORTH THIS AFTERNOON...EXCEPT MVFR TO IFR WILL CONTINUE ON EAST FACING SLOPES OF MOUNTAINS INCLUDING BKW. LOOK FOR CONDITIONS TO SLOWLY DETERIORATE TONIGHT AS SHOWERS OVERSPREAD THE AREA FROM THE SOUTH...AND CONTINUE ACROSS MOST OF THE AREA ON SATURDAY. AS THE SHOWERS ARRIVE...CEILINGS AND VSBY WILL LOWER TO GENERAL MVFR...BUT IFR IN THE MOUNTAINS. MOST OF THE THUNDERSTORM ACTIVITY WILL BE SOUTH OF A HTS-CRW-BKW LINE...BUT WILL MENTION CB IN CLOUDS FOR THESE 3 TERMINALS ON SATURDAY. NO SIGNIFICANT WEATHER SUNDAY THROUGH WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ024-033. OH...NONE. KY...NONE. VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ003-004. && SYNOPSIS...JMV NEAR TERM...JMV SHORT TERM...AAR LONG TERM...MDP AVIATION...JMV
Hazardous weather outlook, May 4, 12:13 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1213 PM EDT FRI MAY 4 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-025>032- 034>040-046-047-051615- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1213 PM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-033-051615- DICKENSON-BUCHANAN-MINGO-MCDOWELL- 1213 PM EDT FRI MAY 4 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
Nearby
Flash Flood Watches in Kentucky, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.